MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 30"(75CM) 4-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 30"(75CM) 4-0 BLK; SUTURE, NONABSORBABLE, SILK
Model Number K881H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date; and a suture was used.During the procedure, the suture pulled off the needle.It was not a control release needle.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 05/19/2020.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 06/02/2020.A manufacturing record evaluation was performed for the finished device batch pcj760 and no non-conformances were identified.Additional h3 investigation summary: it was received for analysis an empty opened overwrap, an empty labeled winding former, a detached needle and four sutures pieces of product code k881h, lot pcj760.During the visual inspection of the needle, the swage and attachment area were as expected, and remnant of the suture was noted into the barrel hole and marks were observed on the edge of the needle that appears to be by the use of a surgical instrument.In addition, the ends of the suture pieces were cut appears to be by use of the surgical instrument.To avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample received, the assignable cause of the performance - pull off suture needle is an improper handling.

Brand Name
SILK SUTURE 30"(75CM) 4-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10005306
Report Number2210968-2020-03572
Device Sequence Number3406572
Product Code GAP
UDI-Device Identifier10705031044647
UDI-Public10705031044647
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberK881H
Device Catalogue NumberK881H
Device Lot NumberPCJ760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2020
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer05/13/2020
05/29/2020
Initial Report FDA Received Date04/28/2020
Supplement Report FDA Received Date05/19/2020
06/02/2020
Patient Sequence Number1